zbMATH — the first resource for mathematics

Homogenization of the free boundary velocity. (English) Zbl 1162.35011
The author studies the existence of a unique motion law of the free boundary in the homogenization limit. A continuous function is proved to exist on the unit ball, such that the family of solutions \({u^\epsilon}\) of the problems \((P)_\epsilon\) uniformly converges to \(u\), where \(u\) satisfies a homogenized equation. The main step of the proof is to show the uniqueness of the limiting free boundary velocity, which turns out to be a continuous function of the normal direction of the free boundary.

35B27 Homogenization in context of PDEs; PDEs in media with periodic structure
35R35 Free boundary problems for PDEs
Full Text: DOI
[1] Apostol, T.: Mathematical Analysis, Second Edition. Addison-Wesley Publishing Company, Inc
[2] Berestycki, H.; Hamel, F., Front propagation in periodic excitable media, Comm. Pure Appl. Math., 55, 949-1032, (2002) · Zbl 1024.37054
[3] Caffarelli, L. A., A Harnack inequality approach to one regularity of free boundaries. Part I: Lipschitz free boundaries are \(C I,\) α, Rev. Mat. Iberoamericana, 3, 139-162, (1987) · Zbl 0676.35085
[4] Caffarelli, L. A., A note on nonlinear homogenization, Comm. Pure Appl. Math., 52, 829-838, (1999) · Zbl 0933.35022
[5] Crandall, M.; Ishii, H.; Lions, P., User’s guide to viscosity solutions of second order differential equations, Bull. Amer. Math. Soc., 27, 1-67, (1992) · Zbl 0755.35015
[6] Caffarelli, L. A.; Lee, K.; Mellet, A., Singular limit and homogenization for flame propagation in periodic excitable media, Arch. Ration. Mech. Anal., 172, 153-190, (2004) · Zbl 1058.76070
[7] Caffarelli, L. A.; Lee, K.; Mellet, A., Homogenization and flame propagation in periodic excitable media: the asymptotic speed of propagation, Comm. Pure Appl. Math., 59, 501-525, (2006) · Zbl 1093.35010
[8] Caffarelli, L. A.; Souganidis, P. E.; Wang, L., Homogenization of fully nonlinear, uniformly elliptic and parabolic partial differential equations in stationary ergodic media, Comm. Pure Appl. Math., 58, 319-361, (2005) · Zbl 1063.35025
[9] Dal Maso, G.; Modica, L., Nonlinear stochastic homogenization and ergodic theory, J. Reine Angew. Math., 368, 28-42, (1986) · Zbl 0582.60034
[10] Evans, L. C., Periodic homogenisation of certain fully nonlinear partial differential equation, Proc. Roy. Soc. Edinburgh Sect. A., 120, 245-265, (1992) · Zbl 0796.35011
[11] Glasner, K.: Homogenization of contact line dynamics. Submitted · Zbl 1111.35134
[12] Kim, I., Uniqueness and existence result of Hele-Shaw and Stefan problem, Arch. Ration. Mech. Anal., 168, 299-328, (2003) · Zbl 1044.76019
[13] Kim, I., Regularity of the free boundary for the one phase Hele-Shaw problem, J. Differential Equations, 223, 161-184, (2006) · Zbl 1087.76024
[14] Kozlov, S. M., The method of averaging and walk in inhomogeneous environments, Russian Math. Surveys, 40, 73-145, (1985) · Zbl 0615.60063
[15] Primicerio, M., Stefan-like problems with space-dependent latent heat, Meccanica, 5, 187-190, (1970) · Zbl 0207.10001
[16] Papanicolaou G., Varadhan S.R.S. (1979) Boundary value problems with rapidly oscillating random coefficients. Proceed. Colloq. on Random Fields, Rigours results in statistical mechanics and quantum field theory (J. Fritz, J.L. Lebaritz, D. Szasz (eds)). Colloquia Mathematica Societ. Janos Boyai 10, 835-873
[17] Roubíček, T., The Stefan problem in heterogeneous media, Ann. Inst. H. Poincaré Anal. Non Linéairé, 6, 481-501, (1989) · Zbl 0706.35139
[18] Spagnolo, S., Sul limite delle soluzioni di problemi di Cauchy relativi all’equazione del calore(On the limit of solutions of Cauchy problems for the heat equation), Ann. Sc Norm. Super. Pisa Cl. Sci., 3, 657-699, (1967) · Zbl 0153.42103
[19] Voeller, V.R., Swenson, J.B., Kim, W., Paola, C.: A Fixed Grid Method for Moving Boundary Problems on the Earth’s Surface. European Congress on Computational Methods in Applied Sciences and Engineering, ECCOMAS, 2004
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.